MAUDE Adverse Event Report: LUMENIS LTD. LIGHTSHEER DESIRE; SOLID STATE AESTHETIC LASER DELIVERY DEVICE

LUMENIS LTD. LIGHTSHEER DESIRE; SOLID STATE AESTHETIC LASER DELIVERY DEVICE
Model Number LIGHTSHEER DESIRE
Medical Device Problem Code Unexpected Therapeutic Results (1631)
Health Effect - Clinical Code Burn(s) (1757)
Date of Event 12/08/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Lumenis investigated the reported event by contacting the user facility directly.Three (3) attempts have been made by two (2) phone calls and one (1) email to obtain; patient treatment settings, patient information, patient photos, and sun exposure which were provided.An examination of the subject device by a lumenis technical engineer was conducted.The engineer tested cooling system for proper flow rate and observed low flow rate of 14gal/hr.Cleaning out coolant filter didn't resolve low flow but flow rate was restored to 19gph (spec is >16gph) after replacing coolant filter.Performed temperature calibrations on heat exchanger and xc epi tip.He performed external power meter verification of hs and xc handpiece energy outputs and found laser output was within specification, but xc energy output is on the lower end of the acceptable range, possibly requiring a replacement xc handpiece in the near future.In addition, he performed wet towel test on xc handpiece and encountered no temperature errors with hs handpiece.Tested higher fluence and pulse width settings associated with customers presets for darker type v and vi skin types and measured energy outputs within specification.All calibrations performed per service manual and system was ready for use.According to a global service expert, the cooling filter replacement is not related to the injury.In addition, the xc handpiece wasn't used in this procedure and is not related to the reported event.During the ce test the xc handpiece provided lower energy but at the end of the acceptable range.Thus, the engineer advised the facility to replace it in the near future.Furthermore, the system didn't show any cooling error message during the procedure and the hs handpiece which was used in this procedure worked according to specification.While the information received to date does not confirm that a serious injury occurred, because of the lack of information regarding the chance of permanent impairment, the company is reporting the event in an abundance of caution.Based on the information provided the root cause is assumed to be related to an operator device usage on dark skin treatments.Should additional information become available, the complaint record will be updated accordingly and a follow-up medwatch report will be submitted.
 
Event or Problem Description
A user facility reported that one (1) patient sustained a burn of unknown severity to bikini area following treatment with a lumenis lightsheer desire laser.No report of serious injury or medical intervention has been received except for the appearance of scabs a few days after the treatment.The patient was with darker skin.

Brand Name
LIGHTSHEER DESIRE
Common Device Name
SOLID STATE AESTHETIC LASER DELIVERY DEVICE
Manufacturer (Section D)
LUMENIS LTD.
6 hakidma street
po box 240
yokneam, 20692 ,
IS  20692,
MDR Report Key8263157
Report Number3004135191-2019-00010
Device Sequence Number1557052
Product Code GEX
UDI-Device Identifier07290109140384
UDI-Public07290109140384
Combination Product (Y/N)N
Initial Reporter StateCT
Initial Reporter CountryUS
PMA/510(K) Number
K170179
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source user facility
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 01/20/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberLIGHTSHEER DESIRE
Device Catalogue NumberGA-1170000US
Was Device Available for Evaluation? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/22/2018
Initial Report FDA Received Date01/20/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age37 YR